MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded.The investigation is underway.
 
Event or Problem Description
A user facility reported a burn to the face a few days post thermage flx treatment.No secondary interventions was required to treat this event.It is unknown what the patient's current status also if there will be any permanent scarring.An available photo was reviewed and was determined that a wound is visible on the right side of the patient's cheek that appeared to be a burned area.The status of the wound is not clear due to low quality of the picture.No other treatments besides thermage were being performed in same area where symptoms were reported.It is unknown if the patient undergone any other treatments in the same symptom area within the past 30 days.The incident occurred after 900 reps, the highest energy used was 2~2.5 j.A tip too warm error message occurred during treatment.Solta medical croygen and coupling fluid (almost 30ml) was used during this treatment.The treatment tip surface was inspected prior to use and nothing was observed.The treatment tip was reinspected during treatment at about every 50 reps.This is the first time the treatment tip was used.The treatment tip was discarded.
 
Event or Problem Description
The doctor declined to provide additional information.
 
Additional Manufacturer Narrative
The treatment tip was not returned for evaluation as it was discarded by the reporting facility.The data log was reviewed and the following errors occurred during treatment: quantity: (b)(4), error id - ec485, description - err treatment tip too cold - percent of reps: 1.34%.Quantity: (b)(4), error id - ec785, description - err treatment tip lifted prematurely - percent of reps: 1.84%.Quantity: (b)(4), error id - ec78b, description - err treatment tip force low - percent of reps: 0.34%.Quantity: (b)(4), error id - ec78c, description - err treatment tip temp high - percent of reps: 4.86%.Quantity: (b)(4), error id - ec78e, description - err force before activation - percent of reps: 0.34%.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for the user to respond to the error.In the event of a system error, the user needs to intervene to proceed.Based on the evaluation of the data, the handpiece and system performed as expected.The data log confirmed the customer¿s account of tip too warm error occurring during treatment.If a treatment tip¿s thermistors exceed the maximum temperature limit due to accelerated thermistor temperatures during active mode, the temperature monitor will catch this condition and display a ¿tip too warm¿ error and place the system into a safe state.This condition presents no patient risk.According to thermage flx user manual, burns are a known possible side effect during a thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Based on the evaluation of the data, the handpiece and system performed as expected.The treatment tip was not returned for investigation.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.The trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.At this time, no corrective action is necessary.
 
Additional Manufacturer Narrative
Correction: investigation findings from 213 to 4256.No nonconformities or anomalies were found related to this event when reviewing the device history record.The conclusions from the previous report submission remain unchanged.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key18991807
Report Number3011423170-2024-00138
Device Sequence Number3038215
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
05/22/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/17/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale